Thunderstorm Wind, Clark
- When
- May 1, 10:15 PM EST to 10:18 PM EST
- Where
- Clark County, Springfield
- Measured
- 50 kt (58 mph)
- Property damage
- $6,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.917, -83.800
Trees were knocked down.
4 hail, 3 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at May 1, 8:50 PM EST, 1 hour 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 950 PM EDT WED MAY 1 2002 WITH SEVERE WX HAVING SKIRTED OUR AREA TO THE SOUTH...IVE ALREADY UPDATED TO REMOVE WATCH. SFC PRESSURE FALLS INDICATE LOW NEAR STL WILL TRACK NORTHEAST TO NORTHERN OHIO AS PER MESOETA. WITH AIRMASS DESTABILIZING AHEAD OF THE LOW AND TRAILING COLD FRONT...THREAT FOR SEVERE WX WILL RETURN BY SUNRISE. EXPECT ACTIVITY THAT IS DEVELOPING ALONG AND AHEAD OF THE COLD FRONT TO ADVANCE RAPIDLY TOWARD OUR CWA IN 100KT 500 MB FLOW. .ILN...NONE. CONIGLIO
INZ058-059-066-073>075-080-KYZ089>100-OHZ070>073-077>082-088-020300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 925 PM EDT WED MAY 1 2002 ...TORNADO WATCH NUMBER 196 HAS BEEN CANCELLED... THE WEATHER DISTURBANCE THAT BROUGHT THE THREAT FOR TORNADOES THIS EVENING HAS MOVED TO THE SOUTH AND EAST OF THE REGION. THEREFORE...TORNADO WATCH 196 HAS BEEN CANCELLED. THE THREAT FOR SEVERE WEATHER MAY RETURN LATE TONIGHT AS A COLD FRONT APPROACHES THE AREA. LISTEN TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR FURTHER UPDATES ON THIS WEATHER SITUATION. CONIGLIO
The Cincinnati radar (KILN), 55 km away, was scanning. The volume nearest the first event began at 03:15 UTC.
4 hail, 3 thunderstorm wind. Local standard time, as filed.
Trees were knocked down.
Trees were knocked down in the southern part of the county.
Event occurred on the southeast side of town.
Near Bader and Basil roads, winds topped off trees and knocked down power poles and power lines.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2002Every state in 2002This day in weather historyWarnings in Ohio, May 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5298695, 5298696, 5298692, 5298697, 5298693, 5298694, 5298698.